Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 23, 2013, 7:11 PM CDT for Calhoun County, Chickasaw County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2013, 7:11 PM CDT (00:11 UTC)
- Expired
- Mar 23, 2013, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS54 KMEG 240011
SVRMEG
MSC013-017-240100-
/O.NEW.KMEG.SV.W.0039.130324T0011Z-130324T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHEAST OF SABOUGLA...OR 25 MILES NORTHEAST OF WINONA...AND
MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3373 8952 3387 8952 3387 8951 3391 8893
3375 8893 3375 8903 3373 8904 3373 8918
3372 8920 3372 8951
TIME...MOT...LOC 0012Z 232DEG 56KT 3370 8925
$$1 follow-up statement
068
WWUS54 KMEG 240017
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT SAT MAR 23 2013
MSC013-017-240027-
/O.CAN.KMEG.SV.W.0039.000000T0000Z-130324T0100Z/
CHICKASAW MS-CALHOUN MS-
717 PM CDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN AND
SOUTHWESTERN CHICKASAW COUNTIES IS CANCELLED...
AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3373 8952 3387 8952 3387 8951 3391 8893
3375 8893 3375 8903 3373 8904 3373 8918
3372 8920 3372 8951
TIME...MOT...LOC 0017Z 232DEG 56KT 3374 8917
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:50 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 23, 3:50 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT SAT MAR 23 2013 .DISCUSSION... TONIGHT...A SURFACE LOW WILL TRACK EASTWARD ACROSS THE GULF COAST STATES PROVIDING A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER MISSISSIPPI VALLEY AND SOUTHEAST STATES. A FEW STRONG STORMS WITH HAIL ARE POSSIBLE ACROSS NORTH MISSISSIPPI THIS EVENING. THE HEAVIEST RAINFALL WILL ALSO BE IN THAT SAME AREA TONIGHT. SUNDAY AND SUNDAY NIGHT...A SECOND SURFACE LOW WILL TRACK ACROSS THE NORTHERN PART OF THE FORECAST AREA SUNDAY MORNING THEN TO THE NORTHEAST. TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THIS STORM SYSTEM WILL PROVIDE WINDY CONDITIONS SUNDAY AFTERNOON AND EVENING WHICH MAY WARRANT A WIND ADVISORY. TEMPERATURES SUNDAY WILL FALL DURING THE AFTERNOON WITH STRONG COLD AIR ADVECTION. MONDAY THROUGH WEDNESDAY...AN UNSEASONABLY COLD AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. AN UPPER LEVEL SHORTWAVE WILL PROVIDE SOME LIGHT RAIN OR SNOW SHOWERS MONDAY IN THE NORTHEAST AND SCATTERED FLURRIES ACROSS THE NORTH MONDAY NIGHT. HIGH PRESSURE WILL BE IN CONTROL TUESDAY NIGHT AND WEDNESDAY. THURSDAY THROUGH SATURDAY...A GRADUAL WARMING TREND WILL OCCUR ALONG WITH A RETURN FLOW OF MOISTURE. A FEW UPPER LEVEL SHORTWAVES WILL PROVIDE CHANCES OF SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE IN ADVANCE OF A COLD FRONT TO THE NORTH SATURDAY. SWC && .AVIATION... 18Z TAFS MIDDAY CIGS HAD IMPROVED TO MVFR...WITH ISOLATED VFR ACROSS THE MIDSOUTH. SHRA WITH ISOLATED TSRA WAS NOTED ON RADAR TO THE SOUTH OF MEM...LIFTING NORTHEAST. TS CHANCES WILL INCREASE AFTER 22Z NEAR AND TO THE SOUTH OF MEM...EASTWARD TO TUP. TS CHANCES WILL PEAK LATE THIS EVENING...ASSOCIATED WITH A DEEP MID LEVEL TROF PASSAGE. SOME SMALL HAIL WILL BE POSSIBLE WITH THE LATE NIGHT STORMS... PARTICULARLY NEAR TUP. SURFACE TROF WILL SWEEP EASTWARD ACROSS THE MIDSOUTH IN THE 15Z TO 18Z SUNDAY PERIOD. THIS FEATURE WILL BRING STRONGER SOUTHWEST WINDS AND TRANSITION TO VFR NEAR THE END OF THE TAF PERIOD. JBR WILL LIKELY REMAIN MVFR WITH OCCASIONAL SHRA THOUGH MIDDAY SUNDAY... GIVEN THE CLOSER PROXIMITY TO AN UPPER LOW. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 47 51 32 46 / 100 30 10 10 MKL 46 54 31 44 / 100 70 20 20 JBR 43 45 32 44 / 90 30 10 10 TUP 50 59 31 48 / 100 60 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 23, 5:43 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CDT SAT MAR 23 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 543 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF NORTH MISSISSIPPI ALONG AND SOUTH OF AN CLARKSDALE TO IUKA LINE. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT AND DAMAGING WINDS IS A SECONDARY THREAT. STRONG THUNDERSTORMS WITH SMALLER HAIL AND GUSTY WINDS ARE POSSIBLE ACROSS THE REST OF NORTH MISSISSIPPI AND EAST ARKANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE EXPECTED ACROSS THE MIDSOUTH SUNDAY AFTERNOON AND EVENING AS A SURFACE LOW TRACKS ACROSS THE REGION. WINDS WILL LIKELY BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT IN SUPPORT OF SEVERE WEATHER. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 41 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 38 min |
| Mar 23, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 61 min |
| Mar 23, 9:00 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Mar 24, 3:08 AM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.